Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 634, NWS Jackson, MS

August 27, 2001Franklin County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2001, 2:58 PM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2001, 2:58 PM CDT (19:58 UTC)
Expired
Aug 27, 2001, 3:30 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Franklin County, MS, Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS54 KJAN 271958
SVRJAN
MSC037-085-272030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT MON AUG 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 330 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FRANKLIN COUNTY...OR ABOUT 18 MILES WEST
  OF BROOKHAVEN...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL FRANKLIN COUNTY 
REMAIN OVER RURAL LINCOLN COUNTY 

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:50 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 27, 2:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT MON AUG 27 2001

VERY MOIST AIR WILL CONTINUE TO STREAM NORTHEAST AHEAD OF A WEAK MID
LEVEL SHEAR AXIS DROPPING SOUTHWARD INTO THE LOWER MS VALLEY REGION.
MID LEVEL TEMPS ARE RELATIVELY COLD THIS AFTN (-8 TO -10) AND THETAE
PROFILES ARE FAVORABLE FOR DAMAGING WET MICROBURSTS (THETAE DIFF 35
DEG K). WILL MAKE LAST MINUTE DECISION ON MENTIONING SVR IN ZONES
FOR THIS EVENING. SCT TSTMS ARE DEVELOPING...BUT LACK OF GOOD SFC
BOUNDARY IS LIMITING FACTOR ATTM. WITH PRECIP WATER VALUES
APPROACHING 2 INCHES...MAY NEED MENTION OF LOCALLY HEAVY RAIN AS
WELL.

THROUGH THE SHORT TERM ( NEXT 60 HRS) AT LEAST...IT APPEARS THE
BEST LARGE SCALE FORCING IN THE FORM OF UPPER JET SUPPORT WILL
REMAIN OVER THE SRN PLAINS/ARKLATEX REGION...WHERE BOTH ETA AND AVN
ARE IN GOOD AGREEMENT ON KEEPING THE RIGHT ENTRANCE REGION OF A
PERSISTENT UPPER JET STREAK. UNTIL THIS PATTERN CHANGES...EXPECT
THAT DEEP CONVECTIVE COVERAGE WILL BE MORE SCATTERED THAN
WIDESPREAD...AND MAINLY ROOTED ALONG OUTFLOW BOUNDARIES. WILL THUS
KEEP POPS IN HIGH CHANCE RANGE...GENERALLY A BLEND OF MAV/FWC
GUIDANCE POPS. WILL CONSIDER GOING LIKELY IN SOUTHWEST ZONE GROUPING
TUESDAY...CLOSER TO BETTER JET SUPPPORT. MAV/FWC TEMPS ARE VERY
SIMILAR
AND LOOK VERY REASONABLE.

IN THE EXTENDED...LATEST MEDIUM RANGE MODEL GUIDANCE IS VERY
PERSISTENT IN KEEPING THE CURRENT PATTERN IN TACT. THE MID LEVEL
TROF AXIS POSITION OVER THE LOWER MS VALLEY REGION WILL MAINTAIN A
MOIST UNSTABLE AIRMASS...THUS WILL CONTINUE SHOWER/TSTM CHANCES
THROUGH THE WEEKEND. THERE IS SOME HINT AT A BREAK BY EARLY NEXT
WEEK AND WILL GO WITH SLIGHT SHOWER/TSTM CHANCES FOR MONDAY.

PRELIM NUMBERS...
JAN 72/89/72/90/70 45343
MEI 71/90/70/91/70 35343

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, Aug 27, 1:43 PM CDT, 1 hour 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT MON AUG 27 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MUCH OF MISSISSIPPI
THROUGH TONIGHT. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. THE
MAIN HAZARDOUS WEATHER THREATS THROUGH EARLY TONIGHT WILL BE
STRONG...DAMAGING WINDS WITH GUSTS TO 60 MPH...LARGE HAIL OVER
ONE HALF OF AN INCH...AND FREQUENT LIGHTNING. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE SOUTH INTO NORTHERN MISSISSIPPI AND
SOUTHEAST ARKANSAS THIS AFTERNOON. WITH WIND FLOW OFF THE GULF OF
MEXICO...THE WARM...MOIST AIRMASS OVER THE LOWER MISSISSIPPI
RIVER VALLEY REMAINS VERY UNSTABLE. AS THE FRONT APPROACHES...AN
UPPER-LEVEL DISTURBANCE WILL PUSH INTO THE REGION AS WELL. THE
COMBINED EFFECTS OF THESE WEATHER SYSTEMS WILL PRODUCE ISOLATED
STRONG STORMS... MAINLY NORTH OF A LINE FROM FORT NECESSITY
LOUISIANA...TO BUDE...TO LAUREL...TO KEWANEE.

EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS MAY BE NEEDED
THROUGH THIS EVENING. RESIDENTS SHOULD STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND MONITOR LOCAL WEATHER
INFORMATION. REMEMBER...IF LIGHTNING IS SEEN OR THUNDER IS
HEARD...SEEK SHELTER IMMEDIATELY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.